Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Infant has swollen knee with red, blotchy rash on legs and arms. How to cure this?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi, my 22 month old son has a horrible red, blotchy, hot rash on his legs and Arms. It started on his belly a couple of weeks ago. It has gotten better there but seems to have spread to his legs mainly. It appears that his legs and knees are swelling. We took him in when it started and the doctor gave him fluticasone propionate cream and it hasn't helped at all. He was also given amoxicillan for congestion. His rash now looks almost like a different rash all together. It's is very red blotchy itchy and warm to the touch.
Posted Sat, 9 Mar 2013 in Skin Rash
Answered by Dr. Kalpana Pathak 54 minutes later
Thanks for writing to us.
From the description, it seems that your son probably could be having urticaria. Acute urticaria is usually characterised by multiple swollen warm red rashes which are itchy or have burning sensation and are transient in nature that is disappear on their own in a day to reappear at other places.

Your child too might have had an episode of urticaria over abdomen which resolved only to recur again.
Few of the causes in children are food allergy, worm infestation, infection( fever, congestion sore throat etc), drug allergy etc. in many cases, no cause can be seen.
The cause in your child could be congestion or syrup amoxycillin if the first rash over abdomen developed after taking the syrup too, provided the syrup was never been taken earlier.

To treat the same
You may give him syrup cetirizine half teaspoon
Apply calamine lotion to soothe the affected area.

If its urticaria usually with medicines it should get better in a day or two. If it gets better continue the medicine for five days. If you do not see any response or if it exacerbates more, kindly consult a dermatologist or paediatrician at earliest as depending on the severity other drugs might be needed.

Hope that helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor